Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 25, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Apr 25, 2017, 2:29 PM PDT for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Apr 26, 2017, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2017, 2:29 PM PDT (21:29 UTC)
- In effect from
- Apr 26, 2017, 11:00 AM PDT
- Expired
- Apr 26, 2017, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139 WWUS76 KMFR 252129 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 229 PM PDT Tue Apr 25 2017 ...Strong westerly winds east of the Cascades Wednesday... CAZ085-ORZ030-031-260930- /O.NEW.KMFR.WI.Y.0025.170426T1800Z-170427T0300Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 229 PM PDT Tue Apr 25 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 11 AM to 8 PM PDT Wednesday. * Winds...West to southwest at 25 to 35 mph with gusts to 50 mph. * Timing...Strongest winds Wednesday afternoon. * Locations include...Highway 31 near Summer Lake... Highway 140 at Warner Summit and east of Adel... US 395 between Highway 31 Jct and Wagontire...Highway 299 at Cedar Pass...and higher terrain over Lake and eastern Modoc Counties. * Impacts...Strong winds may make driving difficult, especially for high profile vehicles. Loose or unsecured objects may be lost or damaged. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
098 WWUS76 KMFR 260928 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 228 AM PDT Wed Apr 26 2017 ...Strong westerly winds east of the Cascades today... CAZ085-ORZ030-031-262200- /O.CON.KMFR.WI.Y.0025.170426T1800Z-170427T0300Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 228 AM PDT Wed Apr 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * Winds...West to southwest at 25 to 35 mph with gusts to 50 mph. * Timing...Strongest winds this afternoon. * Locations include...Highway 31 near Summer Lake... Highway 140 at Warner Summit and east of Adel... US 395 between Highway 31 Jct and Wagontire...Highway 299 at Cedar Pass...and higher terrain over Lake and eastern Modoc Counties. * Impacts...Strong winds may make driving difficult, especially for high profile vehicles. Loose or unsecured objects may be lost or damaged. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
006 WWUS76 KMFR 262046 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 146 PM PDT Wed Apr 26 2017 CAZ085-ORZ030-031-270300- /O.CON.KMFR.WI.Y.0025.000000T0000Z-170427T0300Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 146 PM PDT Wed Apr 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * Winds...West to southwest at 25 to 35 mph with gusts up to 50 mph possible this afternoon. * Locations include...Highway 31 near Summer Lake... Highway 140 at Warner Summit and east of Adel... US 395 between Highway 31 Jct and Wagontire...Highway 299 at Cedar Pass...and higher terrain over Lake and eastern Modoc Counties. * Impacts...Strong winds may make driving difficult, especially for high profile vehicles. Loose or unsecured objects may be lost or damaged. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 25, 9:08 AM PDT, 5 hours 21 minutes earlier.
Area forecast discussion, Apr 25, 9:08 AM PDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Medford OR 908 AM PDT Tue Apr 25 2017 .UPDATE...Morning update... Light rainfall has been ovserved over the coast for most of the morning. That rain is spreading inland and has just reached the Rogue Valley. Precipitation will continue to spread into the Cascades, but do not expect it to reach the East Side today. A warm front will approach later this afternoon, bringing more rainfall and high snow levels. Recent model runs show precipitation amounts trending down for inland areas, with downsloping in the Rogue and Umpqua valleys. So, lowered POP and QPF grids in areas for this evening. Will spend this shift fine tuning precipitation and wind details for today and tomorrow. For more information see previous discussion. -MSC && .AVIATION...25/06Z TAF CYCLE...Overall, expect a mix of VFR/MVFR ceilings overnight into Tuesday morning with higher terrain obscured. A warm front will approach the coast Tuesday morning with ceilings and visibility there lowering to IFR in the afternoon. A mix of VFR/MVFR will prevail inland Tuesday afternoon with areas of higher terrain obscured. -Spilde && .MARINE...Updated 230 AM PDT Tuesday 25 April 2017...Winds and seas are at a minimum early this morning with west swell lingering at advisory levels south of Gold Beach. Swell heights will diminish into this afternoon but seas will be increasing with wind driven seas. A warm front will bring rain with gusty south winds reaching a peak at advisory strength in the late afternoon and early evening. Improvement will be very slight and very brief late this evening before the trailing cold front brings another episode of building seas. Winds are likely to be near advisory strength and seas at advisory strength late tonight into Wednesday morning. Offshore high pressure will build Thursday and persist through the weekend. This will bring northerly winds that will likely meet small craft advisory criteria...strongest from Gold Beach south. We will go with a model blend in the long term as there is uncertainty in how quickly these strong northerly winds will develop. The 00Z NAM indicates advisory strength as early as Thursday afternoon while the GFS holds off until Friday morning. -DW && .PREV DISCUSSION... /Issued / NZUS99 KMFR 251600 WRKMSC Scattered showers will continue this morning mainly west of the Cascades. By early this afternoon a strong westerly jet will bring the next front to the coast with warm frontal rain this afternoon into the evening. Rainfall amounts for tonight through the end of Wednesday range from around an inch at the coast to about 0.75" for Douglas and Josephine Counties, and around 0.50" in western Siskiyou County. Confidence is moderate that the Medford area will see more around a third of an inch of rain during this period. Overall, even the Modoc area and Lake County are expected to see around a tenth to a quarter of an inch of rain through Wednesday. Snow levels this afternoon will be around 5500-6000 feet and Crater Lake could see another inch of new snow; however, the snow levels tonight are expected to rise to 7500-8000 feet and could be as high as 9000 feet at Mount Shasta. Precipitation is expected to taper off Wednesday night but onshore flow will keep showers going at the coast and into the Umpqua Basin Thursday with only isolated showers elsewhere. Northwest flow aloft continues on Friday and we expect isolated upslope showers into the Cascades and the Siskiyous. The GFS shows a warming trend but also continuing onshore flow with showers into the Roseburg area. The weather for next weekend is expected to be warm and dry as guidance continues to advertise a ridge building into our forecast area. There could be a fire weather and marine concern due to the thermal trough building along the coast, with stronger N to NE winds and drier atmosphere for the coastal range. /FB && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT this evening for PZZ350-356-370-376. Small Craft Advisory for hazardous seas until 11 AM PDT Wednesday for PZZ356-376. Small Craft Advisory for hazardous seas from 11 PM this evening to 11 AM PDT Wednesday for PZZ370. Small Craft Advisory for hazardous seas until 11 AM PDT Wednesday for PZZ350. MSC/FJB/BPN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:48 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 11 hr | |
| Apr 25, 2:36 PM PDT | Small Craft Advisory | MFR | 14 hr | |
| Apr 25, 3:45 PM PDT | Hazardous Seas Warning | MFR | 2 hr |
Nearby
Wind Advisories in Oregon, 2017Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.